I have severe panic attacks in which I fell like I'm leaving my body, feel unreal,I get so scared and think I'm going to die. I get a strange feeling of unreality. I have to say though its under control because I take xanax and other meds. I just want to know if any body else has the same feelings at times?
What you are describing is what is called depersonalization. It is a result of the high anxiety you are experiencing. To learn more about depersonalization go to:
I assure you you're not alone in this experience hence why the condition has a name. Glad it is under control.
Alp57, no you are not alone. I have had them just that bad, thought I was going to die. I take xanax too and it does help, but its still rears its ugly head at times! If you have never felt this no one knows what you are talking about, they just tink we are crazy. We are far from crazy, these feelings are REAL! Its terrible and has taken my life as I know it away for the last year. I just want to be normal again and I bet you know what I mean!!! Here for ya anytime.
yes, I felt as if I were in a dream and would pinch myself just to make sure it was real and I was awake. I can't remember if it was the man here name Psyched or jk13, but one of them gave an amazing description of panic attacks and explained that any of your senses may tune themselves up or down and freak you out completely and make you think you are dying. I have panic/anxiety disorder but learned how to control it lots better when I went thru addiction therapy, I had a great counselor and many of us in that group had panic attacks. Meds work quicker for me, but counseling works much better for longer periods of time. Hormonal imbalances can make panic attacks much worse too, if you can, have yours checked.
Yes i have been in the same place as you many a time,its so very scarey,i'm glad the xanax is helping but maybe you could try therapy aswel to get to the bottom of what is causing the panic.I attended for a while,it helped a little.
But a little is better than nothing when you are having attacks regulary,it's a horrible feeling and i can totally relate to you.You are not alone in this,so many people go through it.
yes,my friend. i have felt like that also. i have been short of breath, think i was dieing, felt nervous and break out in a sweet,feel faint even been so scared i would start screaming and would want to run. the very thought of one scares me because they are bad and you can't explain them to anyone unless they have had one. i have been on prozac for 15 years and that medicine was the only thing that helped. i am trying to get of prozac because it made me gain weight and i have felt i wasn't my true self. i am afraid but i'm going to try. its been 3 weeks. i will see. i am glad you have yours under control.
You have to remember it's been when I was in my 20's but once it happens you just don't forget, mine was so bad I didn't even want to get out of the house and see other people (aggoraphobia) I think what happens is you have them so much until you can't think like you really would if things weren't this bad, I think that what goes through (my mind, or whoever) what would I do or where would I go if I were out and this hit me? it's a cycle of being nervous that brings on more panic and then you need to feel safe, You think if I could find someone that only had some idea how horrible this is, I think I really thought surely no one else has this.
I can tell you if anyone had told me things will get better I might not have said it but I would have thought you don't know what you are talking about! remember We are friends here we want to help encourage you it does not seem so right now but the time is going to come when things will get better, You need to try and remember someday you will run upon someone who is having this if you can just say some words that will help encourage this person, to give them hope it will make you feel like going through such a horrid experience and living to help someone else is indeed worth it
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Panic Disorder - Hi, I am on prozac 5mg for 4 days, and get panic attacks and feel sleepy. My doctor
Posted 19 Jun 2011 • 2 answers
Posted 26 Jan 2013 • 1 answer
Posted 1 Jun 2013 • 3 answers
Posted 11 May 2014 • 3 answers
Posted 22 Aug 2017 • 1 answer